# SDR 99UAL900476

- Difficulty date: September 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N784UA
- Make and model: Boeing 777222
- Aircraft serial: 26951
- Engine: Pwa PW4090
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 4100943B
- Condition: Failed
- Location: Cabin
- Part time: 11,531 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT ATTENDANT REPORTED THAT THERE WAS A STRONG ELECTRIC SMELL IN THE AFT CABIN.  AN AMBER ALERT WAS DECLARED AND THE FLIGHT DIVERTED INTO MIA MAKING A NORMAL LANDING.  *S/D*  FOUND THE RIGHT LOWER AIR RECIRCULATION FAN FAILED.  FAN WAS REPLACED.  SHOP FINDINGS REVEALED THAT RECIRCULATION FAN HAD FAILED BEARINGS WHICH HAS CAUSED ITS MOTOR TO OVERHEAT.
